Aa
Aa
A
A
A
Close
Avatar universal

High Dose Steroids

Hi everyone, just wondering if I should be concerned about my pulse rate. Im taking a 5 day course of high dose steroids for my relapse. I get the dose in the morning and notice my pulse rate slowly rises during the day . At rest it is 95 and I can hear my heart pounding while I am trying to sleep which makes me more anxious. My chest feels sore too. I keep generally very fit and healthy apart from RRMS and my heart rate is only this high normally when I am recovering from exercise. My BP is good thankfully. Just wondering if I should speak to my doctor tomorrow about this. Any advice greatly appreciated. Heather
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi Sidesteps, glad you are feeling better and everything is returning to normal, hopefully a good normal that is . I am trying to curb my appetite now, I am just so hungry after sleeping for 2 days. Fresh fruit and veg. is the answer,  I know! I do hope things continue to improve for you . Best wishes heather  
Helpful - 0
1475492 tn?1332884167
I am just finished with my 5 day IVSM as well, they checked my liver and glucose levels every day. I am feel better and better now that everything is returning to normal.
Helpful - 0
Avatar universal
Hi all, to top it off now my white blood count and neurtiphils are very high too, doctor says not to worry as more than likely the steroids. Hopefully everything will go back to normal soon. I always forget what the steroids do to upset your body as mainly remember how they have helped get rid of my relapse. I dont remember getting blood taken before so probably why I was non the wiser! Im wondering if they have done this because Ive been on Copaxone now too at the same time?? Thanks everyone, Heather
Helpful - 0
1548028 tn?1324612446
I do think that some dr's do a blood glucose test when on steroids as a standard.  Others don't.  I do a lot of blood sugars at hospital when patient on steroids.  They expect it to be high but not too high.  Just procautionary and standard.  I do not have diabetis but got solumedrol injection and orals for pneumonia this week.  I had a glucose drawn and have to return in 2 weeks to have another draw.  I have seen it cause problems in people with diabetis and it has needed treatment.  I hope you feel better very soon!  May all the sick bugs be vanished!  Ug!  Got everyone else better and it hit me the worst!  Maybe I should get some garlic!!LOL
Helpful - 0
1225331 tn?1333365769
Were you having problems with your blood sugar, is that why they tested your glucose?  I don't think they ever sent me for blood work after my IV solumedrol.  I was just wondering if this is typical, but my neuros never do it?  I'm glad that you were able to sleep better.  I had a steroid shot about a week ago and my heart's been racing - it's annoying and kind of scary at the same time.  I wish it would calm down.

Good luck with your recovery.
-Kelly
Helpful - 0
Avatar universal
Just a quick update. Finished steroids yesterday and slept better last night. Blood glucose quite high but told this is normal and they will check in 2 weeks to see if it comes down.  Not back to work full time as taking it slow. Im sure in 2 weeks I will feel back to my normal self. Just so glad I decided to take the steroids. Hope everyone is well --Heather  
Helpful - 0
Avatar universal
Thanks Shell & Kelly
I will speak to my doctor today as Im due to have blood taken this morning. I try to rest as much as I can when I feel this but you know how your mind can react to the slightest change in things. Best wishes Heather
Helpful - 0
1225331 tn?1333365769
I think it's pretty normal. When I've been on it my pulse is usually about 115 bpm the entire time. In fact, I usually end up losing about 4 lbs.  But if you're worried, then talking to your neuro about it, wouldn't be a bad idea.

Good luck,
Kelly
Helpful - 0
198419 tn?1360242356
Hi Heather,

Your instincts are spot on. Yes, please give the doctor a call as soon as you can. May require a change in dose.
-shell
Helpful - 0
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1669040108
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease